Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 22, 2013, 5:15 PM EDT for Morrow County, Richland County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 5:15 PM EDT (21:15 UTC)
- Expired
- May 22, 2013, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:17 PM EDT | TSTM WND DMG | 4 W Lexington, OH | LARGE LIMBS AND POWER LINES WERE DOWNED NEAR STEAM CORNERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS51 KCLE 222115
SVRCLE
OHC117-139-222200-
/O.NEW.KCLE.SV.W.0033.130522T2115Z-130522T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MORROW COUNTY IN NORTH CENTRAL OHIO
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 600 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
LEXINGTON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD...
ONTARIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4051 8271 4064 8288 4071 8281 4071 8273
4079 8273 4099 8254 4099 8242 4082 8242
4078 8237 4073 8238
TIME...MOT...LOC 2115Z 224DEG 35KT 4066 8269
$$
LOMBARDY2 follow-up statements
944
WWUS51 KCLE 222128
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
528 PM EDT WED MAY 22 2013
OHC117-139-222200-
/O.CON.KCLE.SV.W.0033.000000T0000Z-130522T2200Z/
MORROW OH-RICHLAND OH-
528 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RICHLAND AND NORTHEASTERN MORROW COUNTIES...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONTARIO...OR NEAR
MANSFIELD...MOVING NORTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
OLIVESBURG AND SHENANDOAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4071 8273 4079 8273 4099 8254 4099 8242
4082 8242 4078 8238 4073 8238 4059 8259
TIME...MOT...LOC 2128Z 224DEG 35KT 4075 8257
$$
LOMBARDY136
WWUS51 KCLE 222152
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
552 PM EDT WED MAY 22 2013
OHC117-139-222202-
/O.EXP.KCLE.SV.W.0033.000000T0000Z-130522T2200Z/
MORROW OH-RICHLAND OH-
552 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND NORTHEASTERN
MORROW COUNTIES EXPIRES AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4071 8273 4079 8273 4099 8254 4099 8242
4082 8242 4078 8238 4073 8238 4059 8259
TIME...MOT...LOC 2152Z 224DEG 35KT 4092 8235
$$
YEAGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:17 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 22, 3:17 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 317 PM EDT WED MAY 22 2013 .SYNOPSIS... AN AREA OF ELONGATED LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL MOVE NORTHEAST INTO QUEBEC THURSDAY MORNING. A COLD FRONT TRAILING THIS LOW WILL SWEEP EAST ACROSS THE LOCAL AREA EARLY THURSDAY. A SECONDARY COLD FRONT WILL FOLLOW THURSDAY EVENING. AN AREA OF CANADIAN HIGH PRESSURE WILL THEN BUILD OVER THE REGION FROM THE NORTH THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A WATCH BOX IS ALREADY OUT FOR THE EASTERN END OF THE AREA WHERE SUNSHINE EARLIER HAS PUSHED TEMPS INTO THE MIDDLE 80S. SOME CONVECTION IS ALREADY FIRING AND IT APPEARS THE MAIN ACTIVITY COULD BE ALONG AND EAST OF THE OH/PA BORDER. DECENT SPEED SHEAR AND INSTABILITY EXISTS IN THIS AREA. GIVEN MID LEVEL WIND SPEEDS OF AROUND 40 KNOTS STORMS SHOULD MOVE AT A DECENT CLIP TODAY. AM NOT SURE IF THERE IS ENOUGH CAPE FOR HAIL TODAY SO WINDS WILL BE THE PRIMARY THREAT. WILL GO WITH LIKELY POPS IN THE EAST AND SCATTERED WORDING IN THE WEST. MORE CONVECTION IS FIRING TO THE WEST OF THE AREA UNDER AN AREA OF PERSISTENT CLOUDS. TEMPS AND INSTABILITY ARE MUCH LESS IN THAT AREA AND NOT ANTICIPATING MUCH IF ANY SEVERE WEATHER WEST OF I-71. WILL TAPER PRECIP CHANCES DOWN AFTER MIDNIGHT AND ALSO REMOVE THE MENTION OF THUNDER. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... A COLD FRONT WILL SETTLE ACROSS THE AREA ON THURSDAY USHERING IN A DISTINCT AIRMASS CHANGE. WRAP AROUND MOISTURE BEHIND THE FRONT WILL LEAD TO WIDESPREAD SHOWERS DEVELOPING. WILL NEED 70 PERCENT OR HIGHER POPS ALL AREAS BY MIDDAY. DRYING WILL OCCUR BEHIND A SECONDARY FRONT LATE IN THE DAY AND MOST OF THE AREA SHOULD SEE CLEARING TOMORROW NIGHT. SOME SHOWERS COULD LINGER IN THE EAST INTO THURSDAY EVENING. AFTER THAT THE REMAINDER OF THE PERIOD WILL BE DRY. THE AIRMASS SET TO SETTLE OVER THE AREA FOR THE WEEKEND WILL BE VERY COLD WITH 850 MB TEMPS DOWN TO AROUND ZERO. IF WINDS LESSEN AS EXPECTED...WE MAY HAVE TO CONTEND WITH SOME FRONT...ESPECIALLY ACROSS THE EAST. NO MENTION YET BUT HAVE GOT LOW TEMPS DOWN INTO THE MIDDLE 3OS BOTH FRIDAY AND SATURDAY NIGHTS. HIGH TEMPS WILL STRUGGLE INTO THE 60S THE NEXT COUPLE OF DAYS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UPPER LEVEL PATTERN TRENDING TOWARD AMPLIFICATION OF THE UPPER LEVEL RIDGE INTO THE CENTRAL UNITED STATES BY SUNDAY. THIS WILL CAUSE TROUGH OVER THE EASTERN SEABOARD TO LIFT NORTHEAST AWAY FROM THE REGION. AS UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE CENTER BUILDS OVER THE REGION BY MONDAY MORNING...EXPECTING CLEARING SKIES AND GOOD RADIATIONAL COOLING TO TAKE PLACE...ESPECIALLY EAST. THIS WILL LIKELY BRING A RETURN THREAT FOR SOME FROST OVER THOSE AREAS. WARM AIR ADVECTION SHOULD START TO TAKE PLACE OVER THE WEST HALF OF THE AREA ENOUGH TO PREVENT FROST FROM DEVELOPING. WILL MENTION PATCHY FROST POSSIBLE IN THE EASTERN PORTIONS OF THE AREA AS TEMPERATURES DIP INTO THE MIDDLE 30S BY MONDAY MORNING. GOOD NEWS ON THE HORIZON WILL BE THE LARGE BROAD RIDGE THAT DEVELOPS OVER THE EASTERN TWO THIRDS OF THE UNITED STATES BY WEDNESDAY. THIS WILL SET UP A SURFACE BERMUDA HIGH PRESSURE ALLOWING FOR A WARM SOUTH TO SOUTHWEST FLOW TO DEVELOP INTO THE MIDDLE OF THE WEEK. THIS MEANS WE COULD SEE OUR FIRST POTENTIAL STRETCH OF VERY WARM AND MUGGY AIR. UNTIL THEN...A MASSIVE WARM UP IS IN STORE FOR THE MIDDLE OF NEXT WEEK. LATEST MODEL RUNS CONSISTENT IN POTENTIAL FOR SEVERE WEATHER NEXT WEDNESDAY NIGHT. WILL HAVE TO CONTINUE TO SEE IF THE MODELS REMAIN CONSISTENT THROUGH THE NEXT SEVEN DAYS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VERY COMPLICATED FORECAST AT THIS TIME. A LOT OF CLOUDS OVER THE WESTERN HALF OF THE FORECAST AREA KEEPING ATMOSPHERE RATHER QUIET AND KEEPING TEMPERATURES IN THE 70S. HOWEVER...THE EAST HALF HAS ABUNDANT SUNSHINE ALLOWING TEMPERATURES TO SOAR INTO THE MIDDLE 80S. THE WARMER TEMPERATURES IN THE EAST WILL CONTINUE TO CAUSE DESTABILIZATION AND POTENTIALLY THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WILL NOT MENTION SEVERE POTENTIAL RIGHT NOW IN THE TAFS AS MODELS ARE HINTING AT SUPPRESSING ACTIVITY UNTIL LATER TONIGHT. IN THE WEST...SINCE INSTABILITY IS WEAKENED BY THE CLOUDS WILL ONLY MENTION SHOWERS. CEILINGS AND VISIBILITIES DIMINISH OVERNIGHT AS LOW PRESSURE SYSTEM MOVES EAST TOWARD THE REGION WITH THE ASSOCIATED COLD FRONT. SOME MINIMAL IMPROVEMENT EXPECTED DURING THE MORNING HOURS TOMORROW BUT NOT BEFORE SHOWERS MOVE EAST AND OUT OF THE AREA. .OUTLOOK...NON VFR THURSDAY NIGHT AND FRIDAY MORNING. && .MARINE... WINDS WILL BE FROM THE SOUTHWEST THROUGH TONIGHT AS LOW PRESSURE PASSES JUST NORTH OF THE LAKE. COLD FRONT WILL SHIFT EAST INTO THE REGION THURSDAY AND CAUSE WINDS TO BECOME NORTHERLY BY THURSDAY AFTERNOON. THIS WILL IN TURN CAUSE SMALL CRAFT ADVISORY FLAGS TO FLY. I ANTICIPATE SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THROUGH FRIDAY WHEN WINDS FINALLY DIMINISH AND GO LIGHT NORTHWEST. A BIT OF AN INCREASE IN THE NORTH TO NORTHEAST WINDS TILL TAKE PLACE SATURDAY AFTERNOON INTO SATURDAY NIGHT AND THEN DIMINISH ONCE AGAIN FOR SUNDAY INTO MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, May 22, 3:21 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 321 PM EDT WED MAY 22 2013 LEZ061-142>149-162>169-OHZ003-006>012-017>021-027>031-036>038-047- 231930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX- 321 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AND EVENING. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ013-014-022-023-032-033-089-PAZ001>003-231930- GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 321 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.